Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 7, 2012, 8:29 PM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 46 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 8:29 PM EDT (00:29 UTC)
- Expired
- May 7, 2012, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Lawrence County, PA, Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:40 PM EDT | TSTM WND DMG | Hermitage, PA | ROOF BLOWN OFF LARGE INDUSTRIAL BUILDING |
| May 7, 8:40 PM EDT | HAIL 0.88 | Farrell, PA | |
| May 7, 8:40 PM EDT | HAIL 0.88 | Hermitage, PA | |
| May 7, 8:45 PM EDT | HAIL 1 | Wheatland, PA | |
| May 7, 8:47 PM EDT | HAIL 1 | Hermitage, PA | |
| May 7, 8:50 PM EDT | HAIL 1 | Farrell, PA | |
| May 7, 8:53 PM EDT | HAIL 1.75 | Hermitage, PA | |
| May 7, 8:58 PM EDT | HAIL 0.88 | Farrell, PA | |
| May 7, 9:17 PM EDT | HAIL 0.88 | Hermitage, PA | ABOUT 2 INCHES DEEP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
616 WUUS51 KPBZ 080029 SVRPBZ PAC073-085-080115- /O.NEW.KPBZ.SV.W.0018.120508T0029Z-120508T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 829 PM EDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA... SOUTHWESTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 915 PM EDT * AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FARRELL...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON... FARRELL... HERMITAGE... PULASKI... NEW WILMINGTON... MERCER... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053 TIME...MOT...LOC 0029Z 281DEG 14KT 4119 8057 $$
3 follow-up statements
246 WWUS51 KPBZ 080048 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 848 PM EDT MON MAY 7 2012 PAC073-085-080115- /O.CON.KPBZ.SV.W.0018.000000T0000Z-120508T0115Z/ LAWRENCE PA-MERCER PA- 848 PM EDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR MERCER AND LAWRENCE COUNTIES... AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FARRELL...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON... FARRELL... HERMITAGE... PULASKI... NEW WILMINGTON... MERCER... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053 TIME...MOT...LOC 0048Z 290DEG 9KT 4120 8047 $$
843 WWUS51 KPBZ 080058 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 858 PM EDT MON MAY 7 2012 PAC073-085-080115- /O.CON.KPBZ.SV.W.0018.000000T0000Z-120508T0115Z/ LAWRENCE PA-MERCER PA- 858 PM EDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR MERCER AND LAWRENCE COUNTIES... AT 855 PM EDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL NEAR HERMITAGE. THE CORE OF THIS STORM WAS LOCATED NEAR HERMITAGE...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON... HERMITAGE... FARRELL... PULASKI... NEW WILMINGTON... MERCER... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053 TIME...MOT...LOC 0057Z 268DEG 10KT 4120 8044 $$ 15
002 WWUS51 KPBZ 080114 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 914 PM EDT MON MAY 7 2012 PAC073-085-080123- /O.EXP.KPBZ.SV.W.0018.000000T0000Z-120508T0115Z/ LAWRENCE PA-MERCER PA- 914 PM EDT MON MAY 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR MERCER AND LAWRENCE COUNTIES EXPIRES AT 915 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE PARTICULAR STORM NO LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. STAY TUNED FOR OTHER POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053 TIME...MOT...LOC 0113Z 268DEG 10KT 4120 8038 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:10 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 7, 7:10 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 710 PM EDT MON MAY 7 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES TUESDAY...DRAGGING A COLD FRONT ACROSS THE OHIO VALLEY. THIS WILL BRING SHOWERS AND THUNDERSTORMS WITH COOLER TEMPERATURES BY MID WEEK. && .NEAR TERM /THROUGH TUESDAY/... A WARM FRONT EXTENDS FROM EAST TO WEST ACROSS THE FORECAST AREA THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE WARM SECTOR AS A RESULT...BUT COVERAGE HAS BEGUN TO WANE AS DAYTIME HEATING DECREASES. BULK OF RAINFALL IS ALIGNED ALONG COLD FRONT...CURRENTLY EXTENDING FROM CLEVELAND SOUTHWEST INTO SOUTHERN INDIANA AND WESTERN KENTUCKY. EXPECT THUNDERSTORM COVERAGE TO DIMINISH AS THE NIGHT PROGRESSES ALONG THE FRONT...BUT HEAVY SHOWERS WILL PERSIST. THE FRONT WILL MOVE VERY SLOWLY TO THE EAST...WITH THE FRONT NOT EXPECTED TO CLEAR OHIO COUNTIES UNTIL EARLY TUESDAY AFTERNOON...AND REST OF COUNTIES BY TUESDAY EVENING. 24 HOUR RAINFALL FORECASTS ARE FROM HALF AN INCH ACROSS GARRETT COUNTY TO AN INCH AND A HALF ALONG THE INTERSTATE 80 CORRIDOR...WITH BEST DYNAMICS CLOSER TO THE LOW PRESSURE CENTER. FLOOD WATCH SHOULD NOT BE NEEDED AS CONDITIONS HAVE GENERALLY BEEN DRY FOR THE LAST FEW DAYS AND RAINFALL SHOULD FALL OVER SEVERAL HOURS. HOWEVER...ISOLATED LOCATIONS OF HIGH WATER CANNOT BE RULED OUT IN HEAVIER SHOWERS. LOWS WILL ONLY FALL INTO THE 60S OVERNIGHT...WITH HIGHS TOMORROW RETURNING TO SEASONAL NORMS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE SLOW MOVING COLD FRONT WILL PUSH EAST OF THE DISTRICT BY TUESDAY EVENING...BUT A GOOD UPPER TROF BEHIND THE FRONT WILL BRING A CONTINUED CHANCE OF SHOWERS FOR TUESDAY NIGHT INTO WEDNESDAY. LOW LEVEL MOISTURE WILL BE DIMINISHING TUESDAY NIGHT INTO WEDNESDAY WHICH WILL REDUCE THE THREAT OF HEAVY RAIN. THE COLD FRONT FINALLY DOES KICK SOUTHEAST OF THE AREA BY WEDNESDAY AS THE NORTHERN STREAM DIPS WELL SOUTH OF WHERE IT HAS TAKEN RESIDENCE IN RECENT WEEKS. AS THIS OCCURS...UPPER TROUGHING BECOMES CENTERED OVER THE CWA FROM WEDNESDAY THROUGH THURSDAY. WITH COLDER AIR ALOFT ENTERING THE PICTURE. SOME SHOWERS ARE POSSIBLE ON WEDNESDAY AFTERNOON WITH HEATING AND THE COLD POOL ALOFT. COOLER DRIER AIR WILL FEED INTO THE DISTRICT WITH HIGH PRESSURE FOR THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL REMAIN IN CONTROL OF WEATHER FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT...BEFORE A COLD FRONT MOVES ACROSS THE GREAT LAKES. THE FRONT SHOULD SLOWLY PASS THROUGH SUNDAY AND SUNDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. STILL UNSURE AS TO WHETHER THE FRONT WILL HANG UP IN THE REGION INTO MONDAY...WHICH COULD ALLOW FOR A CONTINUED CHANCE OF SHOWERS. TEMPERATURES SHOULD BE NEAR NORMAL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... PREVAILING CONDITIONS WILL LOWER TO MVFR AND SHRA/TSRA SHOULD BECOME MORE NUMEROUS LATER THIS EVE AS LOW PRESSURE CROSSES THE REGION. IFR RESTRICTIONS ARE ALSO POSSIBLE IN THE EMBEDDED TSRA...AS WELL AS IN THE WAKE OF THE SYSTEMS COLD FRONT. HAVE PERSISTED WITH REDUCED CONDITION FORECAST...INCLUDING IFR...THROUGH TUESDAY MORNING AS MODELS CONTINUE TO INDICATE SLOW PASSAGE OF THE LOW PRES SYSTEM AND THE ASSOCIATED COLD FRONT. IMPROVEMENT CAN BE ANTICIPATED ON TUE AFTN. .OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... RESTRICTIONS IN PRECIPITATION AND FOG WILL AGAIN DEVELOP ON WED AS AN UPPER TROUGH SLOWLY CROSSES THE OHIO VALLEY. CONDITIONS SHOULD IMPROVE TO VFR FOR THURSDAY...FRIDAY...AND SATURDAY AS DRY SURFACE HIGH PRESSURE BUILD FROM THE WEST. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 7, 12:35 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT MON MAY 7 2012 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-022-081645- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1235 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. SOME OF THESE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. IF HEAVY RAIN PERSISTS IN THE SAME AREA FOR SEVERAL HOURS...STREAM FLOODING COULD RESULT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-016-023-074-076-WVZ023-041-081645- GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 1235 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 7, 5:54 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT MON MAY 7 2012
MDZ001-WVZ023-072230-
GARRETT MD-PRESTON WV-
554 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT PRESTON AND WEST CENTRAL GARRETT
COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FELLOWSVILLE...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
FELLOWSVILLE... ROWLESBURG... TUNNELTON...
KINGWOOD... VALLEY POINT... TERRA ALTA...
CRANESVILLE... SWALLOW FALLS STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3930 7990 3964 7965 3950 7939 3926 7965
3927 7969 3924 7978Local storm report, May 7, 6:13 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SARVER 40.73N 79.73W
05/07/2012 E0.75 INCH BUTLER PA PUBLIC
&&
EVENT NUMBER PBZ1200414
XXSpecial weather statement, May 7, 6:21 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT MON MAY 7 2012
PAZ014-016-022-023-073-072315-
ARMSTRONG PA-BUTLER PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
621 PM EDT MON MAY 7 2012
...THUNDERSTORMS MOVING THROUGH ARMSTRONG...BUTLER...INDIANA...
JEFFERSON AND NORTHERN WESTMORELAND COUNTIES...
AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR FREEPORT...MOVING EAST AT 20
MPH. OTHER STRONG STORMS WERE NEAR RURAL VALLEY AND ELDERTON.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SARVER... LEECHBURG... FREEPORT...
VANDERGRIFT... FORD CITY...
CROOKED CREEK LAKE PARK... KITTANNING...
ELDERTON... SHELOCTA... RURAL VALLEY...
MUFF... SMICKSBURG...
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
ALSO, UP TO 1.50 INCHES OF RAIN COULD FALL IN LESS THAN AN HOUR.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 4061 7885 4059 7972 4066 7969 4067 7974
4079 7976 4102 7880 4072 7880Local storm report, May 7, 6:23 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL FREEPORT 40.67N 79.69W
05/07/2012 E0.88 INCH ARMSTRONG PA PUBLIC
&&
EVENT NUMBER PBZ1200415
XXLocal storm report, May 7, 6:29 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SARVER 40.73N 79.73W
05/07/2012 E1.00 INCH BUTLER PA PUBLIC
&&
EVENT NUMBER PBZ1200416
XXSpecial weather statement, May 7, 7:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT MON MAY 7 2012
PAZ007-080030-
MERCER PA-
743 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER COUNTY...
AT 738 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
CORTLAND...MOVING EAST AT 20 MPH. THIS STORM HAS BEEN
WEAKENING...BUT MAY RESTRENGTHEN QUICKLY TO SEVERE LEVELS.
FOR NOW...WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE
POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND
QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
FARRELL... SHARON... HERMITAGE...
GREENVILLE... FREDONIA... STONEBORO...
MERCER... MAURICE K GODDARD STATE PARK...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4144 8010 4114 8010 4117 8053 4145 8053
4146 8052
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:36 PM EDT | Special Weather Statement | PBZ | Mercer | 39 min |
| May 7, 9:24 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 51 min |
| May 7, 9:33 PM EDT | Areal Flood Advisory | PBZ | Mercer | 3 hr |
| May 7, 10:11 PM EDT | Special Weather Statement | PBZ | Allegheny | 34 min |
| May 7, 10:32 PM EDT | Flash Flood Warning | PBZ | Mercer | 4 hr |
| May 8, 12:09 AM EDT | Areal Flood Advisory | PBZ | Butler | 3 hr |
| May 8, 7:22 AM EDT | Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 5 more | 5 hr |
| May 8, 6:47 PM EDT | Special Weather Statement | PBZ | Westmoreland | 58 min |
| May 8, 7:53 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.